melatonin 5 mg giving nightmares?

Discussion in 'Midnight Owl' started by The Scream, Feb 27, 2011.

Thread Status:
Not open for further replies.
  1. The Scream

    The Scream Well-Known Member

    i was wondering if anyone else experiences regular nightmares after taking melatonin 5 mg? im not talking about the OTC ones, they usually come in like 1 mg of melatonin XD at least, over here they do...... :D

    i always have a hard time falling asleep and melatonin is the only drug they are willing to prescribe me as of now and im thinking of getting back on it...

    it does help me fall asleep sometimes, but everytime i take it im guaranteed to have a nightmare.... :mellow:

    anyone else experienced this?
     
  2. bluegrey

    bluegrey Antiquities Friend

    I am an insomniac and I've tried melatonin. There seem to be two types of people when it comes to this supplement- the people who benefit and the people who have a terrible reaction every time. Melatonin gives me a pounding headache in the morning...a post ECT- like pounding headache. I can't seem to tolerate it but I know two people who are benefiting from it.

    Maybe you can split the pill so you are taking 2.5 mg? The dose I usually see in sleeping formulas (along with hops, valerian root, skullcap and passionflower) is 3mg. Good luck :smile: .
     
  3. space_monkey

    space_monkey Member

    yes mine are 3mg with l-theanine and b6 , they do help me sleep but ive been suffering nightmeres recently not sure if they are the cause not had 1 for well over a week and still having nightmeres so maybee not. hmm as i was typing i was going to blame them for the nightmeres but, i cant sleep for nightmeres anyway now...
     
  4. Viro

    Viro Well-Known Member

    It's really weird. I don't like it, I really do not...
     
  5. pointblank

    pointblank Member

    I get nightmares on melatonin too!! And night sweats. When I tried melatonin my nightmares were so vivid and real (not monster scary, but real life event scary) I was afraid to sleep for days. I will never take melatonin again! One of the worst experiences ever! I go to sleep to feel better, not worse!

    I guess we are just sensitive to it :S
     
Thread Status:
Not open for further replies.